MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE
Model Number 375-941-000
Medical Device Problem Codes Break (1069); Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The visual inspection revealed the inner and outer shafts did detach readily, there was no obvious bend in the inner or outer shaft.There was no galling observed along the inside diameter of the outer shaft, which would indicate these areas may have experienced friction or metal-to-metal contact during clinical use.The cutting surfaces of the outer shaft had a piece of metal broken off at the cutting edge on one side.The inner shaft tip appeared to have debris on the surface but no damage apparent anywhere on the cutting surfaces.Swabs of the outer and inner blade areas showed some clinical debris but no metal shavings.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are the user applied too much force to the device or the arthroscopic shaver may have come into contact with staples, clips or another metal object, resulting in damage to the blade.The instructions for use (ifu) state: before beginning the procedure, verify compatibility of all instruments and accessories.Plug in and set up the generator according to the instructions in the manufacturers¿ manual.Select an arthroscopic shaver with size, blade, and function most appropriate for the procedure.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.Follow a suitable surgery protocol.Careful handling of the instrument is necessary to avoid damage or breakage as a result of excessive force.Do not apply excessive pressure or ¿side-load¿ the blade during use.Side-loading does not improve the performance of the instrument, can dull the blade, and/or produce metal particulates.Do not allow the arthroscopic shaver to come into contact with staples, clips or any metal object to avoid damage to the blade and possible patient injury.The tip of the bur or cutter must be irrigated periodically (general recommendation: once a minute) to cool the blade and prevent excised tissues from accumulating.Do not run the instrument without appropriate suction for the duration of the process.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the burr burnt through the metal covering of the arthroscopic shaver.The patient was not burned.There was metal in the patient that was retrieved by a full-size c arm via fluoroscopy.No visible metal was left in the patient.The device was replaced to successfully complete the procedure.There was no patient injury and extended procedure time reported was minimal.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7380972
Report Number0001056128-2018-00017
Device Sequence Number16546194
Product Code HRX
UDI-Device Identifier00885825014445
UDI-Public(01)00885825014445(17)200227(10)5481220
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K012605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Model Number375-941-000
Device Catalogue Number375-941-000RR
Device Lot Number5481220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1